Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 169, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at May 11, 2008, 10:49 AM EDT for Parke County, Vermillion County, Vigo County, Indiana. It took effect at May 13, 2008, 1:00 AM EDT. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2008, 10:49 AM EDT (14:49 UTC)
- In effect from
- May 13, 2008, 1:00 AM EDT
- Expired
- May 15, 2008, 9:00 AM EDT
- In force
- 56 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Parke County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Montezuma (MTZI3).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 24 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 11, 6:23 AM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 11, 6:23 AM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 623 AM EDT SUN MAY 11 2008 .AVIATION...DISCUSSION FOR 12Z TAFS LINE OF TSRA LOOKS TO BE PAST HUF AND BMG AT 12Z AND WILL BE NEAR IND. WILL WATCH CLOSELY TO SEE IF TSRA NEEDED AT ISSUANCE TIME FOR IND. LOOKS LIKE TSRA MAY STILL BE AROUND LAF AT 12Z SO WILL HAVE A BRIEF PERIOD OF TSRA THERE. COULD BE SOME PERIODIC VFR CONDS EARLY ON IN TAF PD BUT BELIEVE OVERALL WILL BE MVFR PREDOMINANT SO WILL NOT MENTION VFR. ON THE SAME TOKEN...AS THE DAY WEARS ON THERE COULD BE SOME PERIODS OF IFR. NOT CONFIDENT ENUF TO PUT IN ANY TAF EXCEPT LAF. VSBYS MAY NOT BE CONTINUALLY BLW 6SM EITHER...BUT AGAIN MOST OF THE TIME THEY SHOULD BE AOB 5SM IN -RA. OTHER BIG PROBLEM WILL BE WIND TODAY. GUSTY WINDS AT BEGINNING OF TAFS WILL DIMINISH FOR A PERIOD AS SFC LOW MOVES ACROSS CENTRAL IN. BY 18Z OR SO EXPECT TO SEE A GOOD INCREASE IN THE WINDS WITH GUSTS OVER 35KT A DEFINITE POSSIBILITY. WINDS WILL SLOWLY DIMINISH AFTER SUNSET. EXPECT IMPROVEMENT TO VFR LATE IN THE TAF PD. && .DISCUSSION... FOCUS ON IMPACT OF STRONG STORM SYSTEM INCLUDING CONVECTION THIS AM AND WINDS THIS EVENING. INTENSE UPWARD MOTION NOW INDUCING RAPID CYCLOGENESIS ACROSS WESTERN IL IS ALSO RESPONSIBLE FOR A DEVELOPING LINE OF STRONG/SEVERE CONVECTION ACROSS IL ALONG THE LEADING EDGE OF THE COLDER 700-500MB TEMPS AND JUST AHEAD OF THE UPPER LOW. 850MB PROFILERS ALSO SHOWING 50-60KTS OF SW FLOW AHEAD OF THE UPPER LOW. SAT LOOPS AND 3HR PRESSURE FALLS SUGGEST THAT THIS FORCING WILL SHIFT EAST ACROSS THE CWA THROUGH 15Z. NAM SEEMS TO HAVE BEEN CLOSER TO THE ACTUAL LOW POSITION AS OF 6Z. WILL USE A BLEND OF GFS/NAM FOR THIS FCST. TODAY/TONIGHT...SFC LOW WILL MOVE EAST ACROSS THE NORTHERN PARTS OF THE CWA. STRONG SE WINDS WILL BECOME SW THROUGH 18Z. DYNAMICALLY FORCED CONVECTION SHOULD IMPACT THE CWA THROUGH 15Z. WHETHER THERE WILL BE SUFFICIENT INSTABILITY BY 12Z TO RETAIN A WIND THREAT REMAINS TO BE SEEN. STRENGTH OF WIND FIELDS AND FORCING SUGGEST THAT ANY LINE SEGMENT ORIENTED PERPENDICULAR TO THE MEAN FLOW MAY HAVE SOME WIND THREAT EARLY THIS AM. STRONGEST PRESSURE RISES SHOULD HOLD OFF UNTIL AFTER 18Z AS THE SFC LOW BEGINS TO MOVE EAST OF THE AREA. STRONG DOWNWARD MOTION COUPLED WITH AN INTENSE PRESSURE GRADIENT AND PRESSURE RISES WILL LEAD TO A PERIOD OF INCREASING NW WINDS THAT MAY REACH OR EXCEED ADVISORY CRITERIA. 850MB WINDS FCST TO REMAIN AROUND 50KTS AND SOUNDINGS SUGGEST WINDS WITHIN THE MIXING LAYER MAY ALLOW GUSTS TO AROUND 45 MPH ESPECIALLY ACROSS THE WESTERN HALF OF THE CWA AFTER 21Z TODAY. FEEL A WIND ADVISORY IS WARRANTED ACROSS THIS AREA THROUGH THE EVENING. MOS TEMPS REMAIN IN AGREEMENT AND WILL FOLLOW. SHOWERS WILL PERSIST INTO TONIGHT ON THE BACKSIDE OF THE LOW WITH GRADUALLY DIMINISHING RAIN CHCS THROUGH 12Z MON. MON-TUES...HIGH PRESSURE WILL BUILD INTO THE REGION AND PROVIDE DRY CONDS. MOS TEMPS REMAIN IN VERY GOOD AGREEMENT AND WILL USE A BLEND OF MET/MAVMOS. WEDS AND BEYOND...NEXT CHC FOR RAIN STILL APPEARS TO BE LATE TUES NIGHT THROUGH WEDS AS ANOTHER PROGRESSIVE UPPER TROUGH FORCES A COLD FRONT ACROSS THE AREA. BEYOND WEDS...COOL CYCLONIC FLOW WILL PERSIST ALOFT HOWEVER DEEPER MOISTURE AND LACK OF STRONGER SFC WAVES MAY KEEP RAIN CHCS SCT AT BEST THU/FRI. && .IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY 22Z THROUGH 4Z FOR WESTERN HALF OF THE CWA. && AVIATION...CS PUBLIC...CO
Hazardous weather outlook, May 11, 4:30 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 430 AM EDT SUN MAY 11 2008 INZ021-028>030-035>037-043>047-051>055-060>063-069-070-120830- CARROLL-WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SULLIVAN-GREENE-MONROE-BROWN-MARTIN-LAWRENCE- 430 AM EDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS MORNING. GUSTY WINDS MAY BE POSSIBLE WITH ANY STORMS HOWEVER ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP AFTER 3 PM EDT TODAY. WIND GUSTS TO AROUND 45 MPH WILL BE POSSIBLE WITH HIGHER GUSTS POSSIBLE NEAR THE ILLINOIS BORDER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ067-068-120830- KNOX-DAVIESS- 430 AM EDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS MORNING. GUSTY WINDS MAY BE POSSIBLE WITH ANY STORMS HOWEVER ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP AFTER 3 PM EDT TODAY. WIND GUSTS TO AROUND 45 MPH WILL BE POSSIBLE WITH HIGHER GUSTS POSSIBLE NEAR THE ILLINOIS BORDER. LOWLAND FLOODING WILL CONTINUE ALONG THE WHITE RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY. LOWLAND FLOODING MAY PERSIST INTO MID-WEEK ALONG THE WHITE RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ031-038>042-048-049-056-057-064-065-071-072-120830- HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY- SHELBY-RUSH-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- 430 AM EDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS MORNING. GUSTY WINDS MAY BE POSSIBLE WITH ANY STORMS HOWEVER ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
In the hours before
Special weather statement, May 11, 6:11 AM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 611 AM EDT SUN MAY 11 2008 INZ028>030-035>037-039-043>048-051>057-060>065-067>072-111214- BARTHOLOMEW-BOONE-BROWN-CLAY-CLINTON-DAVIESS-DECATUR-FOUNTAIN-GREENE- HAMILTON-HANCOCK-HENDRICKS-JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE- MARION-MARTIN-MONROE-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RUSH-SHELBY- SULLIVAN-TIPPECANOE-VERMILLION-VIGO-WARREN- 611 AM EDT SUN MAY 11 2008 ...STRONG THUNDERSTORMS THIS MORNING... LOOK FOR A NARROW LINE OF THUNDERSTORMS TO RACE NORTHEAST ACROSS THE AREA EARLY THIS MORNING. LOCALLY STRONG WIND GUSTS TO 50 MPH WILL BE POSSIBLE AS THIS LINE OF STORMS PASS.
Local storm report, May 11, 7:11 AM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
711 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG 8 NW BEDFORD 38.94N 86.60W
05/11/2008 LAWRENCE IN LAW ENFORCEMENT
TREE DOWNED NEAR SPRINGVILLE.
&&
JNIELDLocal storm report, May 11, 9:19 AM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
919 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM TSTM WND DMG 7 S MUNCIE 40.10N 85.39W
05/11/2008 DELAWARE IN PUBLIC
&&
NIELDLocal storm report, May 11, 9:21 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
921 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG MUNCIE 40.20N 85.39W
05/11/2008 DELAWARE IN PUBLIC
TREE DOWN.
&&
NIELDLocal storm report, May 11, 10:15 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1015 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG NEW CASTLE 39.92N 85.36W
05/11/2008 HENRY IN LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWNED AT VARIOUS POINTS
IN THE COUNTY.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:32 AM EDT | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 27 more | 18 hr |
| May 11, 6:42 AM EDT | Severe Thunderstorm Warning | IND | Lawrence, Monroe | 33 min |
| May 11, 8:47 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 43 min |
| May 11, 10:49 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 8 days |
| May 11, 10:49 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 8 days |
| May 11, 10:49 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 10 days |
| May 11, 10:49 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 50 hr |
| May 11, 10:49 AM EDT | River Flood Warning | IND | Knox, Sullivan | 11 days |
| May 11, 10:49 AM EDT | River Flood Warning | IND | Knox, Sullivan | 11 days |
Nearby
River Flood Warnings in Indiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.